U.S. doctors online nowAsk doctors free
Iraq
A 19-year-old female asked about a 38-year-old female:

My mothers buttock muscle are very damaged and the skin became purple bcz of the needle ,, what causing that the injection procedure wrong or what ??

3 doctor answers6 doctors weighed in
Dr. Michael Michaels
Urology 54 years experience
No: Nothing wrong. It sounds like the needle hit a blood vessel, which happens sometimes. It should resolve gradually in 3 or 4 weeks.
Dr. Susan Rhoads
Family Medicine 39 years experience
More info please: Why is your mother taking injections? For how long? What is the medicine? What other problems does she have? We may be more helpful if we have more information.
Dr. Clarene Cress
Specializes in Pediatrics
Iron shots bruise ez: Usually the volume of an iron injection is quite large and may cause bruising to the muscle or a small blood vessel may have been bruised, so technique is important. Also, pulling the skin taut before giving an injection and then releasing it will help to minimize fluid dripping back from the injection site, as this causes a purple spot with iron. People on blood thinners will also bruise ez.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.